Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Feb 20, 2008, 9:07 PM CST for Rock County, Wisconsin. It took effect at Feb 21, 2008, 1:11 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 9:07 PM CST (03:07 UTC)
- In effect from
- Feb 21, 2008, 1:11 AM CST
- Expired
- Feb 21, 2008, 3:01 PM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turtle Creek near Clinton (CLIW3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KMKX 210307 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 PM CST WED FEB 20 2008 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY WIC105-210907- /O.NEW.KMKX.FL.W.0008.080221T0711Z-080222T1407Z/ /CLIW3.1.IJ.080221T0711Z.080221T1800Z.080222T0807Z.NO/ 907 PM CST WED FEB 20 2008 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE TURTLE CREEK NEAR CLINTON * FROM LATE TONIGHT UNTIL FRIDAY MORNING * AT 845 PM WEDNESDAY...THE STAGE WAS 7.66 FEET * THE RIVER IS RISING TO FLOOD STAGE * FLOOD STAGE IS 8.0 FEET * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 8.4 FEET BY LATE THURSDAY MORNING. * AT 8.3 FEET...THERE IS FLOODING OF AGRICULTURAL LAND AND LOWLAND. THIS LEVEL IS CONSIDERED TO BE ABOUT A 2 YEAR FLOOD. AN ICE JAM HAS CAUSED THE TURTLE CREEK TO RISE RAPIDLY OVER THE PAST COUPLE DAYS. THE CREEK STAGE WILL BE QUITE ERRATIC OVER THE NEXT SEVERAL DAYS UNTIL THE ICE JAM DISSOLVES. IT IS POSSIBLE THE CREEK WILL RISE HIGHER THAN CURRENTLY PREDICTED. ICE JAMS ARE DIFFICULT TO PREDICT...THEREFORE STAY INFORMED ON THE LATEST FORECASTS. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME CLINTON 8.0 6.0 7.66 0845 PM - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS CLINTON 7.66 0845 PM WED FEB 20 2.51 8.4 THU 12 PM ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE... (CLIW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) CLINTON: 7 PM-1 AM 0.00 CLINTON: 1 AM-7 AM 0.00 CLINTON: 7 AM-1 PM 0.00 CLINTON: 1 PM-7 PM 0.00 $$ BORGHOFF
2 follow-up statements
000 WGUS83 KMKX 211054 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 453 AM CST THU FEB 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY WIC105-211653- /O.EXT.KMKX.FL.W.0008.000000T0000Z-080222T1407Z/ /CLIW3.1.IJ.080221T1716Z.080222T0000Z.080222T0807Z.NO/ 453 AM CST THU FEB 21 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR CLINTON. * FROM LATE THIS MORNING UNTIL FRIDAY MORNING * AT 03AM THURSDAY THE STAGE WAS 7.2 FEET * THE RIVER IS RISING TO FLOOD STAGE * FLOOD STAGE IS 8.0 FEET AT A STAGE OF 8.3 FEET...THERE IS FLOODING OF AGRICULTURAL LAND AND LOWLAND. THIS LEVEL IS CONSIDERED TO BE ABOUT A 2 YEAR FLOOD. AN ICE JAM HAS CAUSED THE TURTLE CREEK TO RISE RAPIDLY OVER THE PAST COUPLE DAYS. THE CREEK STAGE WILL BE QUITE ERRATIC OVER THE NEXT SEVERAL DAYS UNTIL THE ICE JAM DISSOLVES. IT IS POSSIBLE THE CREEK WILL RISE HIGHER THAN CURRENTLY PREDICTED. ICE JAMS ARE DIFFICULT TO PREDICT...THEREFORE STAY INFORMED ON THE LATEST FORECASTS. $$ REM && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME CLINTON 8.0 6.0 7.18 0345 AM - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS CLINTON 7.66 0845 PM WED FEB 20 1.48 8.2 THU 6 PM ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE... (CLIW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) CLINTON: 7 PM-1 AM 0.00 CLINTON: 1 AM-7 AM 0.00 CLINTON: 7 AM-1 PM 0.00 CLINTON: 1 PM-7 PM 0.00
000 WGUS83 KMKX 212101 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CST THU FEB 21 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY WIC105-212131- /O.CAN.KMKX.FL.W.0008.000000T0000Z-080222T1407Z/ /CLIW3.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 301 PM CST THU FEB 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE TURTLE CREEK NEAR CLINTON. * AT 0245 PM THURSDAY THE STAGE WAS 6.60 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 8.0 FEET. * AT 7.0 FEET...THERE IS MINOR LOWLAND FLOODING $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED .......FOR 7 AM........ LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON TUE WED THU CLINTON 8.0 6.0 6.60 0245 PM 6.9 6.9 6.9 6.8 6.6 6.3 5.9 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS CLINTON 7.66 0845 PM WED FEB 20 -0.40 7.00 0600 PM THU FEB 21 ...BELOW IS PREDICTED PRECIPITATION INFORMATION... (CLIW3) PREDICTED 6-HOUR RAINFALL AMOUNTS CLINTON: 7 AM-1 PM 0.00 CLINTON: 1 PM-7 PM 0.00 CLINTON: 7 PM-1 AM 0.00 CLINTON: 1 AM-7 AM 0.00 CLF
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Feb 20, 2:54 PM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Feb 20, 2:54 PM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 PM CST WED FEB 20 2008 .DISCUSSION...FORECAST FOCUS ON TEMPERATURE TONIGHT AND SNOW CHANCES THURSDAY NIGHT FRIDAY AND AGAIN MONDAY. .SHORT TERM...TRICKY TEMPERATURE FORECAST FOR TONIGHT AS STRONG COLD HIGH PRESSURE FORECAST TO SETTLE OVER REGION. GFS 2 METER TEMPERATURES POINT TO RECORD LOWS FOR SOUTH CENTRAL WISCONSIN WHILE NAM 2 METER TEMPERATURES SEVERAL DEGREES WARMER. EXCELLENT RADIATIONAL COOLING TO TAKE PLACE ALL NIGHT UNDER CLEAR SKIES...FRESH SNOW COVER AND CALM WINDS. HOWEVER...CORE OF 3 HOUR PRESSURE RISES AS WELL AS COLDEST CORE OF 850 MILLIBAR TEMPERATURES HAVE PUSHED EAST AND SOUTHEAST OF CWA. HEIGHT RISES AND MINOR LOW LEVEL WARM ADVECTION WILL ALSO TAKE PLACE OVERNIGHT. DAYTIME TEMPERATURES TODAY HAVE WARMED SOMEWHAT HIGHER UNDER MID FEBRUARY SUN DESPITE COLD MORNING START. DUE TO CONFLICTING FACTORS TO DETERMINE LOW TEMPERATURES TONIGHT...HAVE DECIDED TO KEY ON MINUS DOUBLE DIGIT SURFACE DEW POINTS CURRENTLY OVER EASTERN MINNESOTA WHICH SHOULD ADVECT INTO CWA WITH TIME. THIS PLACES SOUTH CENTRAL WISCONSIN IN NEAR RECORD TERRITORY FOR LOWS THURSDAY MORNING. .LONG TERM...SLOW MODERATION IN TEMPERATURES TAKES PLACE BEGINNING LATE THURSDAY AS HIGH PASSES TO EAST AND INVERTED TROUGH PASSES TO SOUTH OF CWA. MINOR 295K ISENTROPIC UPGLIDE AND MOISTURE TO ACCOMPANY INVERTED TROUGH WITH ENOUGH INTERACTION TO KEEP MENTION OF SMALL CHANCE OF LIGHT SNOW IN FORECAST THURSDAY NIGHT. GFS/NAM ALSO DEPICTING MINOR LAKE EFFECT SNOW SHOWERS IN NORTHEAST FLOW AFTER PASSAGE OF TROUGH SO WILL LINGER SOME SMALL CHANCY SNOW SHOWERS ALONG THE LAKESHORE ZONES. .LONG LONG TERM...GFS/ECMWF HI-RES PROGS IN EXCELLENT AGREEMENT WITH A SNOW PRODUCING SYSTEM FOR MONDAY INTO TUESDAY. WILL KEEP MENTION OF CHANCY SNOW FOR NOW BUT WOULD NOT BE SURPRISED TO NEED HIGHER CHANCES DOWN THE ROAD. && .AVIATION...VRY DRY RDG BLDS INTO SRN WI THRU 00Z FRI. VFR UFN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...17 AVIATION/MARINE...35
Hazardous weather outlook, Feb 20, 5:15 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CST WED FEB 20 2008 WIZ046-047-051-052-056>060-062>072-211515- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 515 PM CST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT VERY COLD TEMPERATURES ARE EXPECTED TONIGHT. READINGS WILL DROP TO WITHIN A FEW DEGREES OF RECORD LEVELS. LOWS WILL RANGE FROM AROUND 14 BELOW ZERO IN SOUTH CENTRAL AREAS TO AROUND ZERO IN THE FAR SOUTHEAST NEAR THE LAKE. FORTUNATELY...WINDS WILL BECOME CALM OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK ACROSS NORTHERN ILLINOIS MONDAY AND MONDAY NIGHT. SEVERAL INCHES OF SNOW ACCUMULATION ARE POSSIBLE OVER SOUTHERN WISCONSIN BY EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-211515- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 515 PM CST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WWW.WEATHER.GOV/MKX
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.